Alert archive / California / Winter Storm Warnings in 2020
Winter Storm Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Nov 6, 2020, 12:46 PM PST for Riverside County, San Bernardino County, California. It took effect at Nov 7, 2020, 3:00 AM PST. It was in force for 43 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 6, 2020, 12:46 PM PST (20:46 UTC)
- In effect from
- Nov 7, 2020, 3:00 AM PST
- Expired
- Nov 8, 2020, 10:00 PM PST
- In force
- 43 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 1:00 PM PST | SNOW 2 | 1 Ese Crestline, CA | SOCIAL MEDIA REPORT OF 2 INCHES OF SNOW IN CRESTLINE AS OF 1 PM. ELEVATION 4613 FT. |
| Nov 7, 1:00 PM PST | SNOW 2 | 6 Se Mt San Jacinto, CA | LONG VALLEY RANGER STATION REPORTED 2 INCHES OF SNOW AS OF 1 PM. ELEVATION 8379 FT. |
| Nov 7, 1:00 PM PST | SNOW 4 | Running Springs, CA | SOCIAL MEDIA REPORT OF 4 INCHES OF SNOW AT RUNNING SPRINGS AS OF 1 PM. ELEVATION 6109 FT. |
| Nov 7, 1:00 PM PST | SNOW 7 | 2 Se Big Bear City, CA | SOCIAL MEDIA REPORT OF 5-7 INCHES OF SNOW IN SUGARLOAF AS OF 1 PM. ELEVATION 7096 FT. |
| Nov 7, 2:00 PM PST | SNOW 4 | 1 E Idyllwild, CA | SOCIAL MEDIA REPORT OF 2-4 INCHES OF SNOW IN IDYLLWILD AS OF 2 PM. ELEVATION 5413 FT. |
| Nov 7, 2:00 PM PST | SNOW 5.5 | 5 Ene Running Springs, CA | NWS EMPLOYEE REPORTED 5.5 INCHES OF SNOW AT SNOW VALLEY AS OF 2 PM. ELEVATION 7000 FT. |
| Nov 7, 4:00 PM PST | SNOW 4.5 | 3 Ne Running Springs, CA | NWS EMPLOYEE REPORTED 4.5 INCHES OF SNOW AT GREEN VALLEY LAKE AS OF 4 PM. ELEVATION 7000 FT. |
| Nov 7, 4:00 PM PST | SNOW 5 | 1 E Big Bear Lake, CA | SOCIAL MEDIA REPORT OF 5 INCHES OF SNOW AT BIG BEAR VILLAGE AS OF 4 PM. ELEVATION 6750 FT. |
| Nov 7, 4:00 PM PST | SNOW 5 | 2 Ese Big Bear City, CA | SPOTTER REPORTED 3-5 INCHES OF SNOW IN BIG BEAR CITY AS OF 4 PM. ELEVATION 6800 FT. |
| Nov 7, 4:00 PM PST | SNOW 7 | Lake Arrowhead, CA | SPOTTER REPORTED 7 INCHES OF SNOW IN LAKE ARROWHEAD AS OF 4 PM. ELEVATION 5600 FT. |
| Nov 7, 8:00 PM PST | SNOW 7 | 2 Ssw Big Bear City, CA | SOCIAL MEDIA REPORT OF 7 INCHES OF SNOW IN MOONRIDGE AS OF 8 PM. ELEVATION 7400 FT. |
| Nov 8, 11:30 AM PST | SNOW 6 | Idyllwild, CA | SOCIAL MEDIA REPORT OF STORM TOTAL SNOW OF 6 INCHES AT IDYLLWILD AS OF 1130 AM. ELEVATION 5400 FT. |
| Nov 8, 12:00 PM PST | HEAVY SNOW 12 | 3 Ne Running Springs, CA | SOCIAL MEDIA REPORT OF STORM TOTAL SNOW OF 12 INCHES AT GREEN VALLEY LAKE AS OF 12 PM. ELEVATION 7000 FT. |
| Nov 8, 2:07 PM PST | HEAVY SNOW 6 | 2 Nnw Big Bear Lake, CA | TREE AND POWER LINES DOWN BLOCKING THE STREET AT SR-38 AND RED ROBIN DR NEAR FAWNSKIN. AREA HAS SEEN AS ESTIMATED 6-8 INCHES OF SNOW OVER THE PAST 48 HOURS. SURROUNDING WIND OBS HAVE SOUTHWEST TO WEST WINDS GUSTING 28-29 MPH RECORDED AT 2:10 PM. |
| Nov 8, 6:00 PM PST | HEAVY SNOW 12 | 5 Ene Running Springs, CA | SNOW VALLEY MOUNTAIN RESORT REPORTED STORM TOTAL SNOW OF 10-12 INCHES AS OF 6 PM. ELEVATION 7500 FT. |
| Nov 8, 7:30 PM PST | HEAVY SNOW 12 | Big Bear City, CA | SPOTTER REPORTED STORM TOTAL SNOW OF 12 INCHES AS OF 730 PM. ELEVATION 6800 FT. |
| Nov 8, 8:30 PM PST | HEAVY SNOW 16 | 2 E Running Springs, CA | SOCIAL MEDIA REPORT OF STORM TOTAL SNOW OF 16 INCHES AS OF 830 PM. ELEVATION 6200 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2767 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WWUS46 KSGX 062046 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 1246 PM PST Fri Nov 6 2020 ...EARLY SEASON WINTER STORM FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5000 FEET... .A cold, low pressure system will move into Southern California on Saturday, with another cold and windy system to follow for Sunday. Heavy snow is expected to accumulate in the higher mountains over the two day period, along with strong and gusty winds from Saturday morning through Sunday evening. CAZ055-056-070500- /O.UPG.KSGX.WW.Y.0012.201107T0500Z-201109T0600Z/ /O.NEW.KSGX.WS.W.0004.201107T1100Z-201109T0200Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 1246 PM PST Fri Nov 6 2020 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SATURDAY TO 6 PM PST SUNDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations up to 6 inches to 6000 ft...6-12 inches 6000 to 7000 feet...and 12 to 18 inches 7000 to 8000 feet. * WHERE...Mountains above 5000 feet * WHEN...3 AM Saturday to 6 PM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ 10
7 follow-up statements
823 WWUS46 KSGX 070501 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 901 PM PST Fri Nov 6 2020 ...EARLY SEASON WINTER STORM FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5000 FEET... .A cold, low pressure system will move into Southern California on Saturday, with another cold and windy system to follow for Sunday. Heavy snow is expected to accumulate in the higher mountains over the two day period, along with strong and gusty winds from Saturday morning through Sunday evening. CAZ055-056-071400- /O.CON.KSGX.WS.W.0004.201107T1100Z-201109T0200Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 901 PM PST Fri Nov 6 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SATURDAY TO 6 PM PST SUNDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations up to 6 inches to 6000 ft...6-12 inches 6000 to 7000 feet...and 12 to 18 inches 7000 to 8000 feet. * WHERE...Mountains above 5000 feet * WHEN...3 AM Saturday to 6 PM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ SS
950 WWUS46 KSGX 071141 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service San Diego CA 341 AM PST Sat Nov 7 2020 CAZ055-056-072000- /O.CON.KSGX.WS.W.0004.000000T0000Z-201109T0200Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 341 AM PST Sat Nov 7 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations up to 6 inches to 6000 ft...6-12 inches 6000 to 7000 feet...and 12 to 18 inches 7000 to 8000 feet. * WHERE...Mountains above 5000 feet * WHEN...Now through 6 PM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Gregoria
201 WWUS46 KSGX 072011 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 1211 PM PST Sat Nov 7 2020 ...WINTER WEATHER ADVISORY ISSUED FOR THE SAN DIEGO MOUNTAINS THROUGH EARLY MONDAY MORNING... ...WINTER STORM WARNING EXTENDED THROUGH SUNDAY EVENING FOR THE sAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS... .Two cold storm systems will move over Southern California through Sunday accompanied by periods of snow in the mountains. Heaviest and most widespread snowfall will be over the San Bernardino and Riverside County Mountains above 5000 feet. It will be slightly warmer over San Diego County, where the snowfall will be more limited. All areas will experience strong southwest to west winds and windchill temperatures in the teens or lower. CAZ055-056-080600- /O.EXT.KSGX.WS.W.0004.000000T0000Z-201109T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 1211 PM PST Sat Nov 7 2020 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...Periods of heavy snow and strong, gusty winds expected. Plan on difficult travel conditions. Tree branches could fall as well. Total snow accumulations up to 6 inches to 6000 ft...6-12 inches 6000 to 7000 feet...and 12 to 18 inches 7000 to 8000 feet. * WHERE...Mountains above 5000 feet * WHEN...Until 10 PM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to blowing snow and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-080600- /O.NEW.KSGX.WW.Y.0013.201107T2011Z-201109T1200Z/ San Diego County Mountains- Including the city of Pine Valley 1211 PM PST Sat Nov 7 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Periods of snow and strong, gusty winds. Plan on slippery road conditions. Tree branches could fall as well. Snowfall of 1 to 4 inches, with localized amounts up of 8 to 12 inches above 5000 feet on the highest peaks. * WHERE...Mountains above 5000 feet. * WHEN...Until 4 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibility, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$
781 WWUS46 KSGX 080533 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 933 PM PST Sat Nov 7 2020 ...WINTER WEATHER ADVISORY ISSUED FOR THE SAN DIEGO MOUNTAINS THROUGH EARLY MONDAY MORNING... ...WINTER STORM WARNING EXTENDED THROUGH SUNDAY EVENING FOR THE sAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS... .Periods of snow will continue in the mountains through Sunday. Heaviest and most widespread snowfall will be over the San Bernardino and Riverside County Mountains above 5000 feet. It will be slightly warmer over San Diego County, where the snowfall will be more limited. All areas will experience strong southwest to west winds and windchill temperatures in the teens or lower. CAZ055-056-081400- /O.CON.KSGX.WS.W.0004.000000T0000Z-201109T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 933 PM PST Sat Nov 7 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...Heavy snow expected. Southwest to west winds gusting to 45 mph. Total snow accumulations up to 6 inches to 6000 ft... 6- 12 inches 6000 to 7000 feet...and 12 to 18 inches 7000 to 8000 feet. Light snow is possible near Cajon Summit overnight, but is not expected to stick. * WHERE...Mountains above 5000 feet * WHEN...Until 10 PM Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to snow, blowing snow, and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-081400- /O.CON.KSGX.WW.Y.0013.000000T0000Z-201109T1200Z/ San Diego County Mountains- Including the city of Pine Valley 933 PM PST Sat Nov 7 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow expected. West winds 15 to 25 mph with gusts to 50 mph. Snowfall of 1 to 4 inches, with local amounts up to 8 inches above 5500 feet. * WHERE...Mountains above 5000 feet. * WHEN...Until 4 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times in snow, blowing snow, and fog. Plan for slippery road conditions. Light snow with little or no accumulation may occur along I-8 between Pine Valley and Sunrise Highway. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ SS
092 WWUS46 KSGX 081121 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 321 AM PST Sun Nov 8 2020 CAZ055-056-081930- /O.CON.KSGX.WS.W.0004.000000T0000Z-201109T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 321 AM PST Sun Nov 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Heavy snow expected. Southwest to west winds gusting to 45 mph. Additional snow accumulations up to 4 inches to 6000 ft...4 to 8 inches 6000 to 7000 feet...and 8 to 12 inches 7000 to 8000 feet. Light snow is possible near Cajon Summit this morning, but is not expected to stick. * WHERE...Mountains above 5000 feet * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to snow, blowing snow, and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-081930- /O.CON.KSGX.WW.Y.0013.000000T0000Z-201109T1200Z/ San Diego County Mountains- Including the city of Pine Valley 321 AM PST Sun Nov 8 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow expected. West winds 15 to 25 mph with gusts to 50 mph. Snowfall of 1 to 4 inches. * WHERE...Mountains above 5000 feet. * WHEN...Until 4 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times in snow, blowing snow, and fog. Plan for slippery road conditions. Light snow with little or no accumulation may occur along I-8 between Pine Valley and Sunrise Highway. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ Gregoria
504 WWUS46 KSGX 082106 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 106 PM PST Sun Nov 8 2020 CAZ055-056-090515- /O.CON.KSGX.WS.W.0004.000000T0000Z-201109T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 106 PM PST Sun Nov 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Periods of heavy snow expected. Southwest to west winds 20 to 30 mph with gusts 50 mph. Additional snow accumulations up to 4 inches to 6000 ft...4 to 8 inches 6000 to 7000 feet...and 8 to 12 inches 7000 to 8000 feet. Light snow is possible over the Cajon Summit. * WHERE...Mountains above 5000 feet * WHEN...Until 10 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to snow, blowing snow, and fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ CAZ058-090515- /O.CON.KSGX.WW.Y.0013.000000T0000Z-201109T1200Z/ San Diego County Mountains- Including the city of Pine Valley 106 PM PST Sun Nov 8 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow expected. West winds 15 to 25 mph with gusts to 50 mph. Local gusts 70 MPH near the crests. Snowfall of 1 to 4 inches. Local 6-8 inches on the highest peaks. * WHERE...Mountains above 5000 feet. * WHEN...Until 4 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibility at times in snow, blowing snow, and fog. Plan for slippery road conditions. Light snow with little or no accumulation may occur along I-8 between Pine Valley and Sunrise Highway. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ 10
239 WWUS46 KSGX 090543 WSWSGX URGENT - WINTER WEATHER MESSAGE National Weather Service SAN DIEGO CA 943 PM PST Sun Nov 8 2020 CAZ055-056-090645- /O.EXP.KSGX.WS.W.0004.000000T0000Z-201109T0600Z/ San Bernardino County Mountains-Riverside County Mountains- Including the cities of Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, and Idyllwild-Pine Cove 943 PM PST Sun Nov 8 2020 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... Heavy snow has ended, and the Winter Storm Warning will be allowed to expire at 10 PM. However, a few light snow showers will continue through about midnight with an additional 1 inch possible. $$ CAZ058-091200- /O.CON.KSGX.WW.Y.0013.000000T0000Z-201109T1200Z/ San Diego County Mountains- Including the city of Pine Valley 943 PM PST Sun Nov 8 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Snow occurring. Plan on slippery road conditions. Tree branches could fall as well. Additional snow accumulations of up to two inches are expected. * WHERE...Mountains above 5000 feet. * WHEN...Until 4 AM Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. For road condition information in California...enter 8 0 0 4 2 7 7 6 2 3 if inside california or 9 1 6 4 5 5 7 6 2 3 if outside California. $$ SS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 6, 8:38 AM PST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 6, 8:38 AM PST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
838 AM PST Fri Nov 6 2020
.SYNOPSIS...
An early winter storm will impact Southern California this weekend
with periods of showers, mountain snow and strong winds. Fair, dry
and cool weather is expected for much of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Cloud cover was rather chaotic this morning over much of SoCal with
patchy low clouds over coastal areas and swaths of higher clouds
moving from SW to NE. The 12Z sounding had a sfc-based inversion,
with cooling throughout the column, which was most notable between
2K and 14K FT. Winds had flipped from weak easterly to westerly and
increased with height. The sfc pressure gradients were weak and
trending onshore now. Still, we had several sites over the high
deserts and mts with SW winds 20-25 MPH and gusts 30-35 MPH. Plan on
those winds increasing, especially this afternoon. No updates
planned.
From previous discussion...
A vigorous low pressure trough currently impacting the Pacific
Northwest will drive down the coast today and tonight. A coastal
eddy and falling heights will allow more coastal clouds to form
today and spread inland this afternoon and evening. Some light
showers are possible west of the mountains after dark and
overnight. This enormous trough over the West will contain two
waves rotating like a dumbbell through our region. Wave one arrives
Saturday morning bringing widespread showers pretty much all day.
There's even a slight chance of thunderstorms during the
afternoon mainly near the coast. Showers will relent somewhat
Saturday evening and night, but isolated showers will continue.
Wave two arrives on Sunday with similar effect and timing as
Saturday's wave one. The positive tilt trough and westerly flow
favors San Diego County to harvest the most rainfall with this
legit winter storm. Two-day precipitation will range from about
one- third inch at coastal Orange County to about 2.5 inches
around Cuyamaca Peak. The snow level will fall rapidly to around
5,000-5,500 feet elevation. Accumulations up to about 8 inches at
resort levels, but much more is expected on the higher slopes and
peaks. Winds will pick up and increase today, becoming quite
strong this afternoon and evening. Wind gusts in mountain ridges
and adjacent desert slopes will top 50 mph, with isolated gusts
reaching 60 mph. The double barrel energy from this storm will
maintain these strong winds until Sunday night. Winds west of the
mountains will have some gusts topping 30 mph, especially at the
coast. Temperatures will nosedive starting today and bottom out
over the weekend. Thursday's highs were 10-20 degrees above
average for early November. Today we'll drop temps into the
average range, then plummet to 20-30 degrees below average both
days this weekend. Yeah, it's time to dust off the jackets,
umbrellas and furnaces... and safe driving skills. The storm moves
out Sunday night with rapidly clearing skies, which could lead to
some frost in the high desert. Fair, dry and cool weather will
follow much of next week. A touch of offshore flow should remind
the marine layer it's November, so coastal clouds and fog should
be mostly absent. There are a couple troughs that move through the
West, but too far north and too weak to bring us a credible
chance of rain. The overall weather pattern, the long wave pattern
over the northeast Pacific, appears to be changing. We've endured
a powerful ridge of high pressure for months, but the jet stream
flow appears zonal or westerly and gaining strength, essentially
opening the door for waves of energy in the jet stream to bring
storms to California, particularly Northern California. It will be
interesting to see if this materializes.
&&
.AVIATION...
061630Z...Patchy low clouds and fog across coastal areas this
morning with bases 400-800 FT MSL and reduced VIS of 1-3 SM. Low
clouds will progress inland through this morning and afternoon with
bases rising to 1500-2000 FT MSL after 18z, and 2500-3000 FT MSL
after 02z Sat. West to southwest winds will increase after 20z today
across the mountains and valleys, with winds of 10-20 kts and
isolated gusts to 45 kts. This will lead to up/downdrafts and LLWS.
Isolated showers will be possible early Sat morning, but the best
chance of rain will be after 12z Sat.
Otherwise, BKN clouds AOA 15,000 ft through tonight.
&&
.MARINE...
Strong northwest winds of 20-30 kts will arrive this afternoon along
with combined seas of 8-12 ft and steep waves, creating conditions
hazardous to small craft. The winds and swells will peak Sat and Sun
before subsiding Monday. A Small Craft Advisory is in effect from
this afternoon through early Mon morning for gusty winds and high
combined seas. Periods of showers are likely tonight through Sun
night. No hazardous marine conditions are expected after Mon morning.
&&
.BEACHES...
Surf will increase through today, with the highest surf on Sat and
Sun. Surf of 4 to 6 feet with local sets to 7 feet is expected,
highest in southern San Diego County, producing a high rip current
risk and dangerous swimming conditions. A Beach Hazards Statement is
in effect from this afternoon through Sun night for elevated surf
and strong rip currents.
&&
.FIRE WEATHER...
Increasing onshore flow will drive higher RH inland today. The
developing stronger southwest to west winds will still be of concern
though, especially on the desert slopes of the mts and across high
desert areas where minimum RH values of around 15% are expected.
Southwest to west winds of 20 to 35 MPH with gusts 50 MPH or more
are possible through tonight over the San Bernardino County
mountains and deserts. This will produce elevated fire weather
conditions in these areas through this evening.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 9 PM this evening to 10 PM PST
Sunday for Riverside County Mountains-San Bernardino County
Mountains.
Wind Advisory from noon today to 10 PM PST Sunday for Apple and
Lucerne Valleys-Coachella Valley-Riverside County Mountains-
San Bernardino County Mountains-San Diego County Deserts-
San Diego County Mountains-San Gorgonio Pass Near Banning.
Beach Hazards Statement from 8 AM PST this morning through late
Sunday night for Orange County Coastal Areas-San Diego
County Coastal Areas.
PZ...Small Craft Advisory from 1 PM this afternoon to 4 AM PST Monday
for Coastal Waters from San Mateo Point to the Mexican
Border and out to 30 nm-Waters from San Mateo point to the
Mexican Border Extending 30 to 60 nm out including San
Clemente Island.
&&
PUBLIC...10/MM
FIRE WEATHER...10
AVIATION/MARINE/BEACHES...SchenkThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:35 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 16 hr |
| Nov 6, 1:12 PM PST | Flash Flood Watch | SGX | Riverside, San Bernardino | 31 hr |
Nearby
Winter Storm Warnings in California, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.